Skip to main content

Lindley Power Series Distributions


Gui et al. (2017) proposed the Lindley geometric distribution, derived its properties including estimation issues and illustrated a data application. We introduce a new family of distributions containing the Lindley geometric distribution as a particular case. The new family is shown to provide significantly better fits. We also point out errors in various properties derived by Gui et al. (2017).

This is a preview of subscription content, access via your institution.


  • Abd El-Monsef, M.M.E. (2016). A new Lindley distribution with location parameter. Commun. Stat.—Theory Methods45, 5204–5219.

    MathSciNet  Article  Google Scholar 

  • Abd El-Monsef, M.M.E., Hassanein, W.A. and Kilany, N.M. (2017). Erlang-Lindley distribution. Commun. Stat.—Theory Methods46, 9494–9506.

    MathSciNet  Article  Google Scholar 

  • Abouammoh, A.M., Alshangiti, A.M. and Ragab, I.E. (2015). A new generalized Lindley distribution. J. Stat. Comput. Simul.85, 3662–3678.

    MathSciNet  Article  Google Scholar 

  • Akaike, H. (1974). A new look at the statistical model identification. IEEE Trans. Autom. Control19, 716–723.

    MathSciNet  Article  Google Scholar 

  • Al-Babtain, A., Eid, A.M., Ahmed, A.N. and Merovci, F. (2015). The five parameter Lindley distribution. Pakistan J. Stat.31, 363–384.

    MathSciNet  Google Scholar 

  • Altun, G., Alizadeh, M., Altun, E. and Ozel, G. (2017). Odd Burr Lindley distribution with properties and applications. Hacettepe J. Math. Stat.46, 255–276.

    MathSciNet  MATH  Google Scholar 

  • Asgharzadeh, A., Bakouch, H.S., Nadarajah, S. and Sharafi, F. (2016). A new weighted Lindley distribution with application. Brazil. J. Probab. Stat.30, 1–27.

    MathSciNet  Article  Google Scholar 

  • Asgharzadeh, A., Nadarajah, S. and Sharafi, F. (2017). Generalized inverse Lindley distribution with application to Danish fire insurance data. Commun. Stat.–Theory Methods46, 5001–5021.

    MathSciNet  Article  Google Scholar 

  • Bhati, D., Malik, M.A. and Vaman, H.J. (2015). Lindley-exponential distribution: properties and applications. Metron73, 335–357.

    MathSciNet  Article  Google Scholar 

  • Corless, R.M., Gonnet, G.H., Hare, D.E.G., Jeffrey, D.J. and Knuth, D.E. (1996). On the Lambert W function. Adv. Comput. Math.5, 329–359.

    MathSciNet  Article  Google Scholar 

  • Gui, W., Guo, L. and Zhang, H (2017). The complementary Lindley-geometric distribution and its application in lifetime analysis. Sankhyā B.

    MathSciNet  Article  Google Scholar 

  • Hassanein, W.A. and Elhaddad, T.A. (2016). Truncated Lindley gamma distribution. Pakistan J. Stat.32, 227–246.

    MathSciNet  Google Scholar 

  • Irshad, M.R. and Maya, R. (2017). Extended version of generalised Lindley distribution. South African Stat. J.51, 19–44.

    MathSciNet  MATH  Google Scholar 

  • Jodra, P. (2010). Computer generation of random variables with Lindley or Poisson-Lindley distribution via the Lambert W function. Math. Comput. Simul.81, 851–859.

    MathSciNet  Article  Google Scholar 

  • Kus, C. (2007). A new lifetime distribution. Comput. Stat. Data Anal.51, 4497–4509.

    MathSciNet  Article  Google Scholar 

  • Lindley, D. (1958). Fiducial distributions and Bayes’ theorem. J. R. Stat. Soc. B20, 102–107.

    MathSciNet  MATH  Google Scholar 

  • Mishra, A. and Sah, B.K. (2016). A generalized exponential-Lindley distribution. World Scientific Publishers, Hackensack, p. 229–238.

  • Nedjar, S. and Zeghdoudi, H. (2016). On gamma Lindley distribution: properties and simulations. J. Comput. Appl. Math.298, 167–174.

    MathSciNet  Article  Google Scholar 

  • Noack, A. (1950). A class of random variables with discrete distributions. Ann. Math. Stat.21, 127–132.

    MathSciNet  Article  Google Scholar 

  • Oluyede, B.O. and Yang, T. (2015). A new class of generalized Lindley distributions with applications. J. Stat. Comput. Simul.85, 2072–2100.

    MathSciNet  Article  Google Scholar 

  • Pararai, M., Warahena-Liyanage, G. and Oluyede, B.O. (2017). Exponentiated power Lindley-Poisson distribution: properties and applications. Commun. Stat.—Theory Methods46, 4726–4755.

    MathSciNet  Article  Google Scholar 

  • R Development Core Team (2017). A Language and Environment for Statistical Computing: R Foundation for Statistical Computing. Vienna, Austria.

  • Reyes, J., Venegas, O. and Gomez, H.W. (2017). Modified slash Lindley distribution. J. Probab. Stat.2017, Article ID 6303462.

    MathSciNet  Article  Google Scholar 

  • Shanker, R. and Mishra, A. (2016). A quasi Poisson-Lindley distribution. J. Indian Stat. Assoc.54, 113–125.

    MathSciNet  Google Scholar 

  • Sharma, V.K., Singh, S.K., Singh, U. and Merovci, F. (2016). The generalized inverse Lindley distribution: a new inverse statistical model for the study of upside-down bathtub data. Commun. Stat.—Theory Methods45, 5709–5729.

    MathSciNet  Article  Google Scholar 

Download references


The authors would like to thank the Editor and the referee for careful reading and comments which greatly improved the paper.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Saralees Nadarajah.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Si, Y., Nadarajah, S. Lindley Power Series Distributions. Sankhya A 82, 242–256 (2020).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:


  • Estimation
  • Moments
  • Order statistics.

AMS (2000) subject classification

  • Primary 62E99